| Catalog Number |
9927610001 |
| Medical Device Problem Code |
Dull, Blunt (2407)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).Reflects all related report numbers associated with this product event that have been submitted at this time.
Event or Problem Description
A physician reported that during surgery it was found that knives were dull.Used slit knife separately and completed the surgery with no patient harm.Procedure details was not reported.
Additional Manufacturer Narrative
Corrected information is provided in d.4.Two opened knives, in sheathing, in bag were received for the report of slit knife was dull.Samples were visually inspected and found to be conforming.Functional penetration testing was performed and sample one was conforming.Sample two was nonconforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The returned opened sample two was found to be functionally nonconforming, therefore the dull blade was confirmed.The root cause for the dull cutting edge is related to the electropolishing step in the manufacturing process.The returned opened sample one was found to be visually and functionally conforming, therefore dull blades as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.A nonconformance investigation is currently in progress to investigate the failed penetration testing for cutting instruments and the root cause of the nonconforming penetration value of the cutting instruments.All knives are 100% inspected by trained operators using a minimum of 10x magnification during manufacturing.Functional penetration testing is performed and monitored during the finishing process to ensure the sharpness of the product.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.